Playing off-line games with bounded rationality


Mathematical Social Sciences

September 2008, vol. 56, n°2, pp.207-223

Departments: Economics & Decision Sciences, GREGHEC (CNRS)

Keywords: Zero-sum games, Periodic sequences, Bounded recall, de Bruijn graphs, Oblivious strategy

We study a two-person zero-sum game where players simultaneously choose sequences of actions, and the overall payoff is the average of a one-shot payoff over the joint sequence. We consider the maxmin value of the game played in pure strategies by boundedly rational players and model bounded rationality by introducing complexity limitations. First we define the complexity of a sequence by its smallest period (a nonperiodic sequence being of infinite complexity) and study the maxmin of the game where player 1 is restricted to strategies with complexity at most nn and player 2 is restricted to strategies with complexity at most mm. We study the asymptotics of this value and a complete characterization in the matching pennies case. We extend the analysis of matching pennies to strategies with bounded recall